September  2016, 36(9): 5097-5118. doi: 10.3934/dcds.2016021

Dimension reduction for rotating Bose-Einstein condensates with anisotropic confinement

1. 

IRMAR, Université de Rennes 1 and IPSO, INRIA Rennes, 35042 Rennes Cedex

2. 

Department of Mathematics, Statistics, and Computer Science, University of Illinois, Chicago, 851 South Morgan Street, Chicago, Illinois 60607

Received  July 2015 Revised  February 2016 Published  May 2016

We consider the three-dimensional time-dependent Gross-Pitaevskii equation arising in the description of rotating Bose-Einstein condensates and study the corresponding scaling limit of strongly anisotropic confinement potentials. The resulting effective equations in one or two spatial dimensions, respectively, are rigorously obtained as special cases of an averaged three dimensional limit model. In the particular case where the rotation axis is not parallel to the strongly confining direction the resulting limiting model(s) include a negative, and thus, purely repulsive quadratic potential, which is not present in the original equation and which can be seen as an effective centrifugal force counteracting the confinement.
Citation: Florian Méhats, Christof Sparber. Dimension reduction for rotating Bose-Einstein condensates with anisotropic confinement. Discrete & Continuous Dynamical Systems, 2016, 36 (9) : 5097-5118. doi: 10.3934/dcds.2016021
References:
[1]

Commun. Math. Phys., 334 (2015), 367-396. doi: 10.1007/s00220-014-2166-y.  Google Scholar

[2]

Discrete Contin. Dyn. Syst., 32 (2012), 703-715. doi: 10.3934/dcds.2012.32.703.  Google Scholar

[3]

SIAM J. Math. Anal., 44 (2012), 1713-1741. doi: 10.1137/110850451.  Google Scholar

[4]

Math. Models Meth. Appl. Sci., 15 (2005), 767-782. doi: 10.1142/S0218202505000534.  Google Scholar

[5]

Kinet. Relat. Models, 4 (2011), 831-856. doi: 10.3934/krm.2011.4.831.  Google Scholar

[6]

J. Differential Equ., 245 (2008), 154-200. doi: 10.1016/j.jde.2008.02.002.  Google Scholar

[7]

SIAM J. Math. Anal., 37 (2005), 189-199. doi: 10.1137/040614554.  Google Scholar

[8]

Discrete Contin. Dyn. Syst., 13 (2005), 385-398. doi: 10.3934/dcds.2005.13.385.  Google Scholar

[9]

SIAM J. Math. Anal., 35 (2003), 823-843. doi: 10.1137/S0036141002416936.  Google Scholar

[10]

Courant Lecture Notes in Mathematics, Vol. 10, American Mathematical Society, Providence, RI, 2003.  Google Scholar

[11]

Comm. Math. Phys., 292 (2009), 829-870. doi: 10.1007/s00220-009-0868-3.  Google Scholar

[12]

Classics in Mathematics, Springer-Verlag, Berlin, 1999.  Google Scholar

[13]

Cambridge University Press, Cambridge, 1988.  Google Scholar

[14]

Société mathématique de France, 1984.  Google Scholar

[15]

J. Fac. Sci. Univ. Tokyo Sec. IA, 27 (1980), 193-226.  Google Scholar

[16]

Oberwolfach Seminars, 34, Birkhäuser Verlag, Basel, 2005.  Google Scholar

[17]

Comm. Math. Phys., 264 (2006), 505-537. doi: 10.1007/s00220-006-1524-9.  Google Scholar

[18]

Cambridge University Press, 2002. Google Scholar

[19]

Clarendon Press, Oxford, 2003.  Google Scholar

[20]

Commun. Partial Differ. Equ., 37 (2012), 125-135. doi: 10.1080/03605302.2011.574306.  Google Scholar

show all references

References:
[1]

Commun. Math. Phys., 334 (2015), 367-396. doi: 10.1007/s00220-014-2166-y.  Google Scholar

[2]

Discrete Contin. Dyn. Syst., 32 (2012), 703-715. doi: 10.3934/dcds.2012.32.703.  Google Scholar

[3]

SIAM J. Math. Anal., 44 (2012), 1713-1741. doi: 10.1137/110850451.  Google Scholar

[4]

Math. Models Meth. Appl. Sci., 15 (2005), 767-782. doi: 10.1142/S0218202505000534.  Google Scholar

[5]

Kinet. Relat. Models, 4 (2011), 831-856. doi: 10.3934/krm.2011.4.831.  Google Scholar

[6]

J. Differential Equ., 245 (2008), 154-200. doi: 10.1016/j.jde.2008.02.002.  Google Scholar

[7]

SIAM J. Math. Anal., 37 (2005), 189-199. doi: 10.1137/040614554.  Google Scholar

[8]

Discrete Contin. Dyn. Syst., 13 (2005), 385-398. doi: 10.3934/dcds.2005.13.385.  Google Scholar

[9]

SIAM J. Math. Anal., 35 (2003), 823-843. doi: 10.1137/S0036141002416936.  Google Scholar

[10]

Courant Lecture Notes in Mathematics, Vol. 10, American Mathematical Society, Providence, RI, 2003.  Google Scholar

[11]

Comm. Math. Phys., 292 (2009), 829-870. doi: 10.1007/s00220-009-0868-3.  Google Scholar

[12]

Classics in Mathematics, Springer-Verlag, Berlin, 1999.  Google Scholar

[13]

Cambridge University Press, Cambridge, 1988.  Google Scholar

[14]

Société mathématique de France, 1984.  Google Scholar

[15]

J. Fac. Sci. Univ. Tokyo Sec. IA, 27 (1980), 193-226.  Google Scholar

[16]

Oberwolfach Seminars, 34, Birkhäuser Verlag, Basel, 2005.  Google Scholar

[17]

Comm. Math. Phys., 264 (2006), 505-537. doi: 10.1007/s00220-006-1524-9.  Google Scholar

[18]

Cambridge University Press, 2002. Google Scholar

[19]

Clarendon Press, Oxford, 2003.  Google Scholar

[20]

Commun. Partial Differ. Equ., 37 (2012), 125-135. doi: 10.1080/03605302.2011.574306.  Google Scholar

[1]

Yongming Luo, Athanasios Stylianou. On 3d dipolar Bose-Einstein condensates involving quantum fluctuations and three-body interactions. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3455-3477. doi: 10.3934/dcdsb.2020239

[2]

Bruno Premoselli. Einstein-Lichnerowicz type singular perturbations of critical nonlinear elliptic equations in dimension 3. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021069

[3]

Umberto Biccari. Internal control for a non-local Schrödinger equation involving the fractional Laplace operator. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021014

[4]

Zhenbing Gong, Yanping Chen, Wenyu Tao. Jump and variational inequalities for averaging operators with variable kernels. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021045

[5]

Tao Wang. Variational relations for metric mean dimension and rate distortion dimension. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021050

[6]

Thomas Barthelmé, Andrey Gogolev. Centralizers of partially hyperbolic diffeomorphisms in dimension 3. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021044

[7]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1141-1158. doi: 10.3934/dcdsb.2019213

[8]

Huy Dinh, Harbir Antil, Yanlai Chen, Elena Cherkaev, Akil Narayan. Model reduction for fractional elliptic problems using Kato's formula. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021004

[9]

Palash Sarkar, Subhadip Singha. Classical reduction of gap SVP to LWE: A concrete security analysis. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021004

[10]

Xiaofei Liu, Yong Wang. Weakening convergence conditions of a potential reduction method for tensor complementarity problems. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021080

[11]

Craig Cowan. Supercritical elliptic problems involving a Cordes like operator. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021037

[12]

John Villavert. On problems with weighted elliptic operator and general growth nonlinearities. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021023

[13]

Daoyuan Fang, Ting Zhang. Compressible Navier-Stokes equations with vacuum state in one dimension. Communications on Pure & Applied Analysis, 2004, 3 (4) : 675-694. doi: 10.3934/cpaa.2004.3.675

[14]

Peter Benner, Jens Saak, M. Monir Uddin. Balancing based model reduction for structured index-2 unstable descriptor systems with application to flow control. Numerical Algebra, Control & Optimization, 2016, 6 (1) : 1-20. doi: 10.3934/naco.2016.6.1

[15]

Guiyang Zhu. Optimal pricing and ordering policy for defective items under temporary price reduction with inspection errors and price sensitive demand. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021060

[16]

Claudia Lederman, Noemi Wolanski. An optimization problem with volume constraint for an inhomogeneous operator with nonstandard growth. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2907-2946. doi: 10.3934/dcds.2020391

[17]

Markus Harju, Jaakko Kultima, Valery Serov, Teemu Tyni. Two-dimensional inverse scattering for quasi-linear biharmonic operator. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2021026

[18]

Zhaoqiang Ge. Controllability and observability of stochastic implicit systems and stochastic GE-evolution operator. Numerical Algebra, Control & Optimization, 2021  doi: 10.3934/naco.2021009

[19]

Zhang Chao, Minghua Yang. BMO type space associated with Neumann operator and application to a class of parabolic equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021104

[20]

Joel Coacalle, Andrew Raich. Compactness of the complex Green operator on non-pseudoconvex CR manifolds. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021061

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (69)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]